Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 6, 2021, 12:39 PM CDT for Choctaw County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 12:39 PM CDT (17:39 UTC)
- Expired
- Jun 6, 2021, 1:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Choctaw County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WWUS84 KMOB 061739
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1239 PM CDT Sun Jun 6 2021
ALZ051-053-061830-
Clarke AL-Choctaw AL-
1239 PM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 130 PM CDT...
At 1239 PM CDT, the strong thunderstorm was located 8 miles north of
Coffeeville, or 15 miles south of Butler, moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman, Coffeeville and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3209 8804
3206 8807 3207 8810 3205 8812 3202 8812
3199 8810 3201 8809 3199 8807 3199 8791
3169 8806 3173 8828 3231 8830
TIME...MOT...LOC 1739Z 186DEG 28KT 3188 8813
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:45 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 6, 6:45 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
645 AM CDT Sun Jun 6 2021
.AVIATION...
12Z issuance...Showers and thunderstorms will increase in coverage
across the area through the late morning and afternoon hours. MVFR
to IFR conditions are expected through much of the period in
SHRA/TSRA. /13
&&
.PREV DISCUSSION... /issued 354 AM CDT Sun Jun 6 2021/
NEAR TERM UPDATE /Now Through Monday/...We continue to be
sandwiched between an upper low over the southern Plains to the west
and an upper ridge over the southeastern US coast to the east. At
the surface, high pressure continues over the Appalachians. This
pattern has lead to an influx of deep layer moisture, with PWATs
ranging from 1.8-2.2 inches earlier today. Model guidance indicates
even higher PWAT values on Sunday, between 2.0-2.2 inches over much
of the area. Hi-Res guidance as well as synoptic models agree with
an increase in shower/storm chances by early Sunday morning over
southeast Mississippi and southwest Alabama. Numerous to definite
showers, with chances for thunderstorms (~500 J/kg MLCAPE), will
then overspread much of the local area by this afternoon. A slight
decrease in shower/storm activity is then anticipated this evening
and overnight, with another day of numerous showers and chances for
thunderstorms (500-1000 J/kg MLCAPE) on Monday. Model PWATs will
again be elevated on Monday, though not as much as on Sunday, due to
the upper low progressing northward towards the Mississippi Valley
during the day (along with the greater deep layer moisture). Values
range between 1.8-2 inches.
Through Monday, storm total rainfall ranges from around 2-5 inches
generally west of the Alabama River (locally higher amounts
possible) with about 1.5 inches or less east. Thus, with the
additional heavy rainfall, flash flooding will be a concern. This is
especially true for areas already saturated from recent rains. A
Flash Flood Watch remain in effect for all of our southeast
Mississippi counties along with Choctaw, Washington, Clarke, and
Mobile counties in Alabama from 12Z this morning through 6Z Monday
to account for this threat.
High temperatures this afternoon will be cooler in the west (higher
coverage of showers) and warmer in the east (less coverage of
showers). Anticipating upper 70s to lower 80s west of I-65 and lower
to mid 80s east of I-65. Lows Sunday night will again be warm
because of elevated dew points, in the upper 60s to lower 70s north
of I-10 and in the lower to mid 70s south. Highs Monday will then be
in the lower to mid 80s.
Lastly, there is a LOW RISK of rip currents through tonight. This
will then be followed by a MODERATE RISK on Monday due to building
seas and persistent southeasterly flow. 26/13
SHORT TERM /Monday night Through Tuesday night/...Guidance
continues to advertise an upper level closed low that has moved over
the eastern Central Plains meandering north a bit in a building
upper ridge over the central and eastern Conus. An upper trough
remains stretching south west of the Mississippi River from the
weakening upper low. A surface ridge stretching west over the
northern Gulf coast (which is a bit farther south from yesterday's
guidance) becomes better organized, with more organized low level flow.
Deep layer southerly flow Monday night becomes more southwesterly
in the mid and upper levels into mid week, though, with the
building upper ridge. Moisture levels see a decrease into mid
week over the Southeast with the increasing subsidence from the
building upper ridge and the shifting mid and upper level flow the
cause. Precipitation coverage decreases with the decreasing
moisture levels and increasing upper subsidence, but continue to
remain highest over areas west of the Alabama River, closer to the
upper trough. High temperatures will see an uptick Tuesday into
Wednesday, with around normal upper 80s to around 90 expected
Tuesday and around 90 to mid 90s Wednesday. Low temperatures will
see a drop of a degree or two overall with the decreasing
moisture levels, but generally remain in the around 79 to mid 70s
range through mid week.
/16
EXTENDED TERM /Wednesday Through Saturday/...As the upper level low
disappears from existence, we enter a more benign upper level
pattern over the southeastern Conus. Rain chances will be confined
mostly to the typical daytime isolated to scattered showers and
thunderstorms we normally see during the summer months through the
extended term. Our surface pattern remains unchanged with Atlantic
high pressure nosing west into the southeastern U.S. allowing for
continued southerly to southeasterly low level winds helping to keep
low level moisture replenished across the region. High temperatures
each day will be near normal in the mid 80s and lower 90s, with
perhaps even some mid 90's over south central Alabama into the
northern portions of the Florida panhandle by the end of the week,
with heat indices in the upper 90s. /22
MARINE...A light to moderate southerly flow will prevail through
the middle of the week. Seas gradually build to 3 to 4 feet by
Monday. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>053-261-263-
265.
FL...None.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 6, 8:54 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
854 AM CDT Sun Jun 6 2021
MSZ067-061445-
Wayne MS-
854 AM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 945 AM CDT...
At 854 AM CDT, the strong thunderstorm was located 6 miles south of
Clara, or 13 miles south of Waynesboro, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Clara and Buckatunna.
LAT...LON 3178 8847 3157 8846 3143 8857 3143 8874
3146 8880 3185 8862
TIME...MOT...LOC 1354Z 207DEG 20KT 3149 8867Special weather statement, Jun 6, 10:37 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1037 AM CDT Sun Jun 6 2021
MSZ067-061630-
Wayne MS-
1037 AM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 1130 AM CDT...
At 1037 AM CDT, the strong thunderstorm was located 8 miles west of
Waynesboro, moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Wayne
County.
LAT...LON 3183 8888 3183 8876 3186 8862 3160 8870
3163 8890
TIME...MOT...LOC 1537Z 190DEG 24KT 3169 8879Special weather statement, Jun 6, 10:54 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 AM CDT Sun Jun 6 2021
MSZ075-061630-
Perry MS-
1054 AM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY COUNTY UNTIL 1130 AM CDT...
At 1054 AM CDT, the strong thunderstorm was located over New Augusta,
or 12 miles southwest of Richton, moving north at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Richton and New Augusta.
LAT...LON 3144 8900 3143 8884 3140 8884 3112 8895
3115 8913 3140 8915 3143 8915
TIME...MOT...LOC 1554Z 191DEG 23KT 3119 8904Special weather statement, Jun 6, 12:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1239 PM CDT Sun Jun 6 2021
ALZ051-053-061830-
Clarke AL-Choctaw AL-
1239 PM CDT Sun Jun 6 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 130 PM CDT...
At 1239 PM CDT, the strong thunderstorm was located 8 miles north of
Coffeeville, or 15 miles south of Butler, moving north at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman, Coffeeville and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3209 8804
3206 8807 3207 8810 3205 8812 3202 8812
3199 8810 3201 8809 3199 8807 3199 8791
3169 8806 3173 8828 3231 8830
TIME...MOT...LOC 1739Z 186DEG 28KT 3188 8813The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:30 PM CDT | Flash Flood Watch | MOB | Baldwin, Choctaw, Clarke, Mobile, Monroe, Washington | 28 hr |
| Jun 6, 3:11 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Jun 6, 4:53 PM CDT | Areal Flood Advisory | MOB | Baldwin, Choctaw, Clarke, Monroe, Washington, Wilcox | 4 hr |
| Jun 6, 5:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 6, 6:26 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| Jun 6, 6:54 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 6, 8:54 AM CDT | Special Weather Statement | MOB | Wayne | 51 min |
| Jun 6, 10:37 AM CDT | Special Weather Statement | MOB | Wayne | 53 min |
| Jun 6, 10:54 AM CDT | Special Weather Statement | MOB | Perry | 36 min |
| Jun 6, 2:02 PM CDT | Areal Flood Advisory | MOB | Perry | 3 hr |
| Jun 6, 2:02 PM CDT | Special Weather Statement | MOB | Wayne | 43 min |
| Jun 6, 2:59 PM CDT | Areal Flood Advisory | MOB | Stone | 4 hr |
| Jun 6, 3:37 PM CDT | Flash Flood Warning | MOB | Stone | 5 hr |
| Jun 6, 4:39 PM CDT | Special Weather Statement | MOB | George | 51 min |
| Jun 6, 5:05 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 4 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.